Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
79 Posts
Discussion Starter · #1 ·
Hi, I just started paxil last night and I'm hoping it will be the answer for me. My doc said I can take my other meds also. I sure hope I can get off of some of them this makes 3 plus the calcuim. I would like to hear what others have experienced with paxil. I didnt realize to get off paxil you had to do it slowly?? I'm the kind of person that if I dont notice something in a week or two I just quit taking it. I guess I cant do that with paxil. Good Luck to you all!
 

·
Registered
Joined
·
127 Posts
I hope you have better luck with Paxil than I did. A few things I experienced with Paxil. It had no effect on my IBS nor anxiety related to IBS. I gained about 20 pounds, lost all sex drive, and overall felt worse on it. I have had more success with the Calcium and Levsin. When I first went off the Paxil, I went off it cold turkey. I did not know I had to taper off. I had very bizarre and vivid dreams and had the shakes. Be careful and good luck. I know that drugs have different effects on different people and I hope you have success with Paxil.
 

·
Registered
Joined
·
304 Posts
I have been on Paxil for almost two months for depression and I feel much better on it. I did have a lot D for the first few days, but that seemed to get better with time. Overall though my IBS is probably about the same.
 

·
Registered
Joined
·
21 Posts
I have been on Paxil for one year now. I think it works really well. I actually was just in the Doc's office this morning talking about how if I up to 40 he thinks it may stop my spastic colon to calm down and all my stomach mulcles. It also helped me with my real bad anxeity attacks I use to have. I feel a lot happier and feel like I may be getting somewhere with this IBS (hopefully) but like I said my life is much improved being on Paxil.Good Luck.
 

·
Registered
Joined
·
7 Posts
I have been on Paxil for 6 weeks - not directly related to IBS, but I have seen a slight improvement. One of the side effects of Paxil is constipation, so if that is your problem with IBS, that could be an issue. You have to taper up and down on Paxil. It is important that you stay in touch with your doctor so that he/she knows how you are doing. In the first week, Paxil caused me to have extreme fatigue and loss of appetite. I have actually lost weight. (One of the few, from what I hear..) A great site for you to check out is: Paxil-side-effects.com VERY good online support group/message board. Good luck.
 

·
Registered
Joined
·
377 Posts
I was on paxil for years and had terrible constipation.The doctor finally took me off of it and put me on zoloft.It was terrible getting off paxil.It may help you with diarrhea,but i would never recommend paxil to anyone because it kills the sex drive and it took me months before my withdrawls were completely gone.I tappered off of it and had terrible mood swings,hot flashes,crying spells...what a mess!It took about 8 weeks before i started to feel better off of paxil.-Good luck-
 

·
Registered
Joined
·
79 Posts
Discussion Starter · #7 ·
Thanks for all the post. I only took the 1 pill and yesterday the room was spinning so I decided not to cont with it til I go back to the doc I figure 2 weeks isnt going to hurt much. I have been having burning and pain in my stomach so I'll wait and see what he says. I have friends on Zoloft also and they think its better than paxil Is it better than paxil?? Good Luck!
 
1 - 7 of 7 Posts
Top